Alert archive / Kansas / Snow Advisories in 2006
Snow Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this snow advisory at Nov 29, 2006, 3:56 AM CST for 17 counties in Kansas. It took effect at Nov 29, 2006, 3:00 PM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 3:56 AM CST (09:56 UTC)
- In effect from
- Nov 29, 2006, 3:00 PM CST
- Expired
- Nov 30, 2006, 4:51 PM CST
- In force
- 26 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pratt County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 53 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3470 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 290956 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 356 AM CST WED NOV 29 2006 ...FIRST ACCUMULATING SNOWFALL OF THE SEASON EXPECTED... .A STRONG WINTER STORM SYSTEM MOVING INTO THE TEXAS PANHANDLE WILL INTERACT WITH COLD ARCTIC AIR ACROSS WESTERN KANSAS TODAY AND TONIGHT. SNOW IS EXPECTED TO BEGIN THIS MORNING ACROSS WESTERN KANSAS AND CONTINUE THROUGH THE EARLY OVERNIGHT HOURS. KSZ061>063-074>076-084>086-291800- /O.NEW.KDDC.SN.Y.0003.061129T2100Z-061130T0900Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET 356 AM CST WED NOV 29 2006 /256 AM MST WED NOV 29 2006/ ...SNOW ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 3 AM CST /2 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 3 AM CST /2 AM MST/ THURSDAY. SNOW IS EXPECTED TO DEVELOP AND MOVE ACROSS WESTERN KANSAS BEGINNING THIS MORNING. LIGHT TO MODERATE SNOW WILL FALL THROUGHOUT MUCH OF THE DAY AND CONTINUE INTO THE EARLY OVERNIGHT HOURS. ACCUMULATIONS OF UP TO 3 INCHES ARE EXPECTED. A FEW LOCATIONS COULD RECEIVE LOCALLY HIGHER AMOUNTS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
7 follow-up statements
000 WWUS43 KDDC 291751 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1151 AM CST WED NOV 29 2006 ...FIRST ACCUMULATING SNOWFALL OF THE SEASON EXPECTED... .A STRONG WINTER STORM SYSTEM MOVING INTO THE TEXAS PANHANDLE BY LATE TONIGHT WILL INTERACT WITH COLD ARCTIC AIR IN PLACE ACROSS WESTERN KANSAS THIS AFTERNOON AND TONIGHT. SNOW IS EXPECTED TO BEGIN THIS AFTERNOON ACROSS WESTERN KANSAS AND CONTINUE INTO THE OVERNIGHT HOURS. KSZ061>063-074>076-084>086-292200- /O.CON.KDDC.SN.Y.0003.061129T2100Z-061130T0900Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET 1151 AM CST WED NOV 29 2006 /1051 AM MST WED NOV 29 2006/ ...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 3 AM CST /2 AM MST/ THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 3 AM CST /2 AM MST/ THURSDAY. SNOW IS EXPECTED TO DEVELOP AND MOVE ACROSS FAR WESTERN KANSAS BEGINNING THIS AFTERNOON. LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL INTO THE EARLY OVERNIGHT HOURS. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. A FEW LOCATIONS COULD RECEIVE LOCALLY HIGHER AMOUNTS, ESPECIALLY NEAR THE COLORADO AND OKLAHOMA BORDERS IN FAR SOUTHWESTERN KANSAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LACY
000 WWUS43 KDDC 292101 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CST WED NOV 29 2006 ...FIRST ACCUMULATING SNOWFALL OF THE SEASON EXPECTED... .A STRONG WINTER STORM SYSTEM WILL MOVE EASTWARD FROM NEW MEXICO AND INTO THE TEXAS PANHANDLE BY TONIGHT...THEN ACROSS TEXAS AND INTO OKLAHOMA ON THURSDAY. THIS SYSTEM WILL INTERACT WITH COLD ARCTIC AIR IN PLACE ACROSS WESTERN KANSAS. SNOW IS EXPECTED TO CONTINUE TONIGHT IN SOUTHWEST KANSAS THEN PROGRESS EASTWARD INTO SOUTH CENTRAL KANSAS LATER TONIGHT AND THURSDAY. KSZ081-087>090-300515- /O.EXB.KDDC.SN.Y.0003.061130T0600Z-061201T0000Z/ PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 301 PM CST WED NOV 29 2006 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. SNOW IS EXPECTED TO DEVELOP AND MOVE ACROSS FAR SOUTHWESTERN KANSAS AND THEN INTO SOUTH CENTRAL KANSAS LATER TONIGHT AND THURSDAY. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. A FEW LOCATIONS COULD RECEIVE LOCALLY HIGHER AMOUNTS...ESPECIALLY NEAR THE TEXAS AND OKLAHOMA BORDERS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ061>063-074>076-084>086-300515- /O.CON.KDDC.SN.Y.0003.000000T0000Z-061130T0900Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET 301 PM CST WED NOV 29 2006 /201 PM MST WED NOV 29 2006/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ THURSDAY. SNOW IS EXPECTED TO CONTINUE ACROSS FAR WESTERN KANSAS THIS AFTERNOON AND INTO TONIGHT. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. A FEW LOCATIONS COULD RECEIVE LOCALLY HIGHER AMOUNTS... ESPECIALLY NEAR THE COLORADO AND OKLAHOMA BORDERS IN FAR SOUTHWESTERN KANSAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 06
000 WWUS43 KDDC 300351 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 951 PM CST WED NOV 29 2006 ...FIRST ACCUMULATING SNOWFALL OF THE SEASON EXPECTED... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO DIG INTO WESTERN TEXAS TONIGHT. THE SYSTEM WILL THEN MOVE INTO OKLAHOMA DURING THE DAY TOMORROW. WITH THIS SYSTEM AND ARCTIC AIR IN PLACE ACROSS THE PLAINS...BANDS OF SNOW WILL CONTINUE TO DEVELOP ACROSS WESTERN KANSAS TONIGHT AND TOMORROW. KSZ077-078-080-301200- /O.EXA.KDDC.SN.Y.0003.061130T0600Z-061201T0000Z/ GRAY-FORD-KIOWA- INCLUDING THE CITIES OF...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...GREENSBURG...HAVILAND 951 PM CST WED NOV 29 2006 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT UNTIL 6 PM CST THURSDAY. BANDS OF SNOW WILL MOVE INTO SOUTHWESTERN KANSAS TONIGHT AND BEGIN ACCUMULATING AFTER MIDNIGHT. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED...MAINLY IN THE SOUTHERN PORTIONS OF GRAY...FORD...AND KIOWA COUNTIES. IN ADDITION...STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ061>063-074>076-084>086-300900- /O.CON.KDDC.SN.Y.0003.000000T0000Z-061130T0900Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET 951 PM CST WED NOV 29 2006 /851 PM MST WED NOV 29 2006/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ THURSDAY. BANDS OF SNOW WILL CONTINUE OVER WESTERN KANSAS UNTIL LATE TONIGHT. AN ADDITIONAL INCH OR SO OF ACCUMULATION IS EXPECTED IN SPOTS...BRINGING SNOW TOTALS OF 1 TO 4 INCHES. IN ADDITION...NORTHERLY WINDS WILL BLOW SNOW AND REDUCE VISIBILITIES TO A MILE AT TIMES. THE SNOW SHOULD TAPER OFF AROUND 3 AM CST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ081-087>090-301200- /O.CON.KDDC.SN.Y.0003.061130T0600Z-061201T0000Z/ PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 951 PM CST WED NOV 29 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. BANDS OF SNOW WILL MOVE INTO SOUTH CENTRAL KANSAS FROM THE TEXAS PANHANDLE AND OKLAHOMA TONIGHT AND WILL CONTINUE THROUGH MUCH OF THE DAY TOMORROW. SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES. HEAVIER AMOUNTS OF 4 TO 5 INCHES WILL BE POSSIBLE NEAR THE OKLAHOMA BORDER. STRONG NORTHERLY WINDS TONIGHT WILL ALSO BLOW SNOW AND REDUCE VISIBILITIES TO AROUND A MILE. THE SNOW WILL CONTINUE INTO THURSDAY BEFORE TAPERING OFF IN THE AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 26
000 WWUS43 KDDC 300836 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 236 AM CST THU NOV 30 2006 ...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG NORTH WINDS CAUSING AREAS OF BLOWING SNOW. KSZ061>063-074-075-084-085-300945- /O.CAN.KDDC.SN.Y.0003.000000T0000Z-061130T0900Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...ELKHART... RICHFIELD...HUGOTON...MOSCOW 236 AM CST THU NOV 30 2006 /136 AM MST THU NOV 30 2006/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW ADVISORY. AS THE STORM SYSTEM MOVES SOUTH OF FAR SOUTHWEST KANSAS EARLY THIS MORNING...ACCUMULATING SNOWS HAVE WANED AND LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$ KSZ089-090-301645- /O.UPG.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/ /O.NEW.KDDC.WS.W.0002.061130T0836Z-061201T0000Z/ COMANCHE-BARBER- INCLUDING THE CITIES OF...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 236 AM CST THU NOV 30 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. AN AXIS OF HEAVY SNOW IS EXPECTED TO DEVELOP THIS MORNING AND PERSIST THROUGH MOST OF THE DAY OVER SOUTH CENTRAL KANSAS. 5 TO 7 INCHES OF SNOW CAN BE EXPECTED IN THE COLDWATER...MEDICINE LODGE...AND KIOWA AREAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY IN THE KIOWA...HAZELTON...AND SHARON VICINITIES. NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONALLY HIGHER GUSTS WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY THE MID AFTERNOON HOURS. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ076>078-080-081-086>088-301645- /O.EXT.KDDC.SN.Y.0003.000000T0000Z-061130T2100Z/ HASKELL-GRAY-FORD-KIOWA-PRATT-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 236 AM CST THU NOV 30 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO MOVE OVER PORTIONS OF SOUTHWESTERN KANSAS MAINLY DURING THE MORNING HOURS WITH TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. IN ADDITION...STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ UMSCHEID
000 WWUS43 KDDC 301524 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 924 AM CST THU NOV 30 2006 ...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG NORTH WINDS CAUSING AREAS OF BLOWING SNOW. KSZ076>078-086>088-301630- /O.CAN.KDDC.SN.Y.0003.000000T0000Z-061130T2100Z/ HASKELL-GRAY-FORD-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA 924 AM CST THU NOV 30 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE SNOW ADVISORY. SNOWFALL HAS TAPERED OFF THIS MORNING WEST OF HIGHWAY 183. NO ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED IN THIS AREA. THEREFORE, THE SNOW ADVISORY WILL BE CANCELED. IT IS IMPORTANT TO NOTE THAT THERE WILL BE SOME SLICK SPOTS THIS MORNING DUE TO SOME PATCHES OF SNOW PACK ON AREA ROADWAYS. DRIVE CAREFUL THIS MORNING. $$ KSZ089-090-302330- /O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/ COMANCHE-BARBER- INCLUDING THE CITIES OF...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 924 AM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. AN AXIS OF HEAVY SNOW IS EXPECTED TO DEVELOP THIS MORNING AND PERSIST THROUGH MOST OF THE DAY OVER SOUTH CENTRAL KANSAS. 5 TO 7 INCHES OF SNOW CAN BE EXPECTED IN THE COLDWATER...MEDICINE LODGE...AND KIOWA AREAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE... ESPECIALLY IN THE KIOWA...HAZELTON...AND SHARON VICINITIES. NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONALLY HIGHER GUSTS WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY THE MID AFTERNOON HOURS. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ080-081-302330- /O.EXT.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/ KIOWA-PRATT- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT 924 AM CST THU NOV 30 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO MOVE OVER PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL KANSAS MAINLY DURING THE MORNING HOURS WITH TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. IN ADDITION...STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LACY
000 WWUS43 KDDC 302059 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CST THU NOV 30 2006 ...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG NORTH WINDS CAUSING AREAS OF BLOWING SNOW. KSZ080-302200- /O.CAN.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/ KIOWA- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND 259 PM CST THU NOV 30 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE SNOW ADVISORY. THE BAND OF LIGHT TO MODERATE SNOW HAS NOW SHIFTED EAST OF KIOWA COUNTY AND NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THEREFORE, THE SNOW ADVISORY WILL BE CANCELED. $$ KSZ089-090-010000- /O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/ COMANCHE-BARBER- INCLUDING THE CITIES OF...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 259 PM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF LIGHT TO MODERATE SNOW IS WILL DEVELOP AND PERSIST FOR THE NEW FEW HOURS OVER SOUTH CENTRAL KANSAS. 4 TO 7 INCHES OF TOTAL SNOW ACCUMULATION CAN BE EXPECTED IN SPOTS ACROSS COMANCHE AND BARBER COUNTIES. NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONALLY HIGHER GUSTS WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY EARLY EVENING. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ081-010000- /O.CON.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/ PRATT- INCLUDING THE CITY OF...PRATT 259 PM CST THU NOV 30 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO DEVELOP OVER PRATT COUNTY FOR THE NEXT FEW HOURS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. IN ADDITION... STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE AT TIMES. THE SNOW WILL TAPER OFF BY EARLY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LACY
000 WWUS43 KDDC 302251 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 451 PM CST THU NOV 30 2006 ...SNOW WAS BEGINNING TO WIND DOWN... .THE STORM SYSTEM OVER OKLAHOMA WAS PULLING EAST...TAKING MOST OF THE ACCUMULATING SNOW EAST WITH IT. PARTS OF BARBER COUNTY WILL STILL SEE ANOTHER 1/2 TO 1-INCH OF NEW SNOW THROUGH 6 PM CST. KSZ089-010000- /O.CAN.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/ COMANCHE- INCLUDING THE CITIES OF...COLDWATER...PROTECTION 451 PM CST THU NOV 30 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. ACCUMULATING SNOW HAS ENDED AND MOVED EAST...THUS THE WINTER STORM WARNING IS NOW CANCELLED. $$ KSZ081-010000- /O.CAN.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/ PRATT- INCLUDING THE CITY OF...PRATT 451 PM CST THU NOV 30 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW ADVISORY. LITTLE OR NO ADDITIONAL SNOW IS EXPECTED THIS EVENING. $$ KSZ090-010000- /O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/ BARBER- INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY 451 PM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF LIGHT TO MODERATE SNOW IS WILL DEVELOP AND PERSIST FOR THE NEW FEW HOURS OVER SOUTH CENTRAL KANSAS. 3 TO 5 INCHES OF TOTAL SNOW ACCUMULATION CAN BE EXPECTED IN SPOTS OF SOUTHEAST BARBER COUNTY. NORTH WINDS OF 15 TO 30 MPH WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY QUICKLY EARLY EVENING. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ 12
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Nov 28, 2:39 PM CST, 13 hours 17 minutes earlier.
Area forecast discussion, Nov 28, 2:39 PM CST, 13 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 239 PM CST TUE NOV 28 2006 .DAYS 1-2... FOR THE NEAR TERM, THE ARCTIC COLD FRONT IS ON ITS WAY AND IS EXPECTED TO ARRIVE IN DDC BY AROUND 03Z. THERE WILL BE ONLY A DEGREE OR TWO OF DIURNAL RANGE TOMORROW WITH THE HIGHS LIKELY OCCURRING IN THE MORNING. THE 12Z SUITE OF MODELS HAVE CHANGED THEIR TUNE CONSIDERABLY COMPARED TO EARLIER FORECASTS. A MORE PROGRESSIVE SOLUTION IS NOW PREFERRED FOR THIS MIDWEEK SYSTEM AS IT DIVES SOUTHEAST INTO NEW MEXICO AND THEN EJECTS EAST ACROSS THE SOUTHERN PLAINS. THIS COULD BE AS A RESULT OF A STRONGER UPSTREAM SYSTEM OVER THE PAC NW. THE MIDWEEK SYSTEM MAINTAINS A POSITIVE TILT UNTIL IT IS TO OUR EAST THEN BECOMES NEGATIVE (AKA BETTER UPWARD LIFT) AS IT MOVES INTO ARKANSAS WHERE IT WILL THEN INTERACT WILL MUCH BETTER MOISTURE. SO THE BEST CHANCE FOR PRECIP IN THE FORM OF SNOW WILL IN THE WEST TOMORROW AFTERNOON AS MID LEVEL COLD FRONTOGENESIS OCCURS. THE BEST COMBINATION OF MOISTURE AND FRONTOGENETIC FORCING THEN SHIFTS SOUTH ACROSS OUR FAR SOUTHWEST CWA DURING THE OVERNIGHT AS THE UPPER WAVE DIGS INTO NEW MEXICO. WILL PLAN ON KEEPING SOME LOW POPS IN THE SOUTH AS THE SYSTEM MOVES EAST ACROSS THE SOUTHERN PLAINS EARLY THURSDAY. ONCE THE TROUGH AXIS MOVES EAST OF THE AREA, PRECIP CHANCES WILL END. THE BRUNT OF THE COLD AIR GETS SHUNTED EAST BY THURSDAY IN THIS MORE PROGRESSIVE SOLN AND WITH MORE SUN EXPECTED I RAISED HIGHS ABOUT 10 DEGREES TO AROUND 30 FOR DDC. LACY .DAYS 3-7... MAIN FORECAST CHALLENGE IN THIS EXTENDED PERIOD IS THE POSITION OF NEXT COLD ARCTIC HIGH ON SUNDAY. THE ECMWF IS A BIT MORE PROGRESSIVE WITH UPPER TROUGH SCHEDULED FOR THE NORTHERN PLAINS AND A BIT WARMER THAN THE GFS. WILL HEDGE TOWARD THE ECMWF WITH THE COLDEST AIR IN THE EAST. AFTER THIS COLD SURGE THE UPPER AIR PATTERN FLATTENS OUT WITH WARMER TEMPS INTO EARLY NEXT WEEK. HAVE WARMED LOWS ON THURSDAY NIGHT TO 8 TO 13 WITH WINDS INCREASING AND LEE TROUGH DEVELOPING AND LITTLE OR SNOW COVER. THEN FOR HIGHS AROUND 40 LOOK GOOD WITH 850MB TEMPS AROUND 2C. THE COOLEST TEMPS WITH HIGHS IN THE 30S WILL BE ON SATURDAY AND SUNDAY WITH COLD FRONT THEN WARMING INTO THE 40S ON MONDAY AND TUESDAY. 06 && .PRELIMINARY POINT TEMPS/POPS... DDC 29 31 12 29 / 0 30 30 10 GCK 26 28 10 31 / 0 30 30 10 EHA 27 30 13 31 / 0 50 60 10 LBL 31 34 14 31 / 0 50 60 20 HYS 24 25 10 25 / 0 20 20 10 P28 38 40 18 27 / 0 10 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/06
Hazardous weather outlook, Nov 28, 4:13 AM CST, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 413 AM CST TUE NOV 28 2006 KSZ030-031-043>046-061>066-074>081-084>090-291015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 413 AM CST TUE NOV 28 2006 /313 AM MST TUE NOV 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY MORNING. THIS FRONT WILL USHER IN SOME OF THE COLDEST TEMPERATURES OF THE SEASON. IN ADDITION TO THE COLD TEMPERATURES...SNOW WILL BE POSSIBLE. AT THIS TIME...SNOW IS EXPECTED TO START FALLING WEDNESDAY AFTERNOON ACROSS NORTHWEST KANSAS AND MOVE SOUTHEAST ACROSS THE REGION. SNOWFALL AMOUNTS ARE STILL IN QUESTION AS THE EXACT TRACK OF THIS DEVELOPING STORM SYSTEM IS STILL UNCLEAR. STAY TUNED FOR UPDATED FORECASTS AND STATEMENTS. WIND CHILL TEMPERATURES WILL FALL BELOW ZERO WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.